MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-8-8
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Nurse opened the package and flushed the water, then advanced the delivery system through wire guide and endoscope to desired position in bile duct, but user found out the stent cannot be advanced out, then retracted the stent delivery system and checked the function, user took a lot of extra force to advanced the stent out.User changed to a new device from same rpn to complete the procedure."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." 1.What is the reorder number of the wire guide used with this device? acro-35-450 acro-35-450 if not with the device in question, how was the procedure finished? with a new one to complete the procedure.For complaints occurring during use (once in contact with endoscope) also ask: 2.Had a sphincterotomy been performed prior to this occurrence? yes 3.Had dilation of the obstructed area been performed prior to this occurrence? yes 4.What is the endoscope manufacturer and model number that was used? olympus tf-260v olympus tf-260v 5.Please describe the location in the body where the stent was to be placed.Left hepatic duct 6.Was resistance encountered when advancing the wire guide through the obstructed area? yes 7.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes 8.Was the introducer advanced through the side of a previously placed stent? no.9.Please estimate amount of time the stent was in place prior to this occurrence.No information provided 10.Did any section of the device detach inside the endoscope or patient? no.
 
Additional Manufacturer Narrative
Device evaluation (b)(4) unit of lot c1907699 of zilbs-635-8-8 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 01 october 2024.Observations from the lab evaluation were as follows.Stent returned separately to rest of device and appears undamaged and intact.Red safety tab returned in place.Handle in halfway deployed position.Crinkling noted on outer sheath approximately 47.5cm - 51cm from the handle.Crinkling noted along the braided coil of the outer sheath approximately 12cm - 21cm from the white distal tip.Fibres from the braided coil observed protruding through the outer sheath approximately 19cm from the white distal tip.Kinks on inner catheter observed approximately 5cm and 10cm from white distal tip.Device flushes as intended.0.035" wire guide will not pass the kink on the inner catheter at 10cm.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device¿ there is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient¿s anatomy possibly being tortuous as it was indicated in the answers to q.6 and q.7 of the additional questions that resistance was encountered when advancing the wire guide, stent and introducer through the obstructed area.It is also possible that the device may have been bent around a tight angle in the patient¿s anatomy.These situations could have caused resistance during the deployment process which may have led to the stent deployment issue encountered by the user.The other damage to the device observed during the lab evaluation may have been caused during the attempt to deploy the stent both inside and outside the patient and may have been further expounded during the returns process.Summary: complaint is confirmed based on visual and/or functional inspection.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another device from the same rpn was used to complete the procedure.Complaints of this nature will continue to be monitored for similar event.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 14-may-25 as the complaint no longer meets the description of a reportable incident."no adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur." deployment force is too high; user cannot pull back the handle towards the hub to deploy the stent.No reporting malfunction precedence exists for this complaint event for this product family.Low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20334063
Report Number3001845648-2024-00584
Device Sequence Number7878405
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)250126(10)C1907699
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1907699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/18/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight65 KG